Skip to main content

Research Repository

See what's under the surface

Advanced Search

Extendibility of bosonic Gaussian states


Extendibility of bosonic Gaussian states is a key issue in continuous-variable quantum information. We show that a bosonic Gaussian state is k-extendible if and only if it has a Gaussian k-extension, and we derive a simple semidefinite program, whose size scales linearly with the number of local modes, to efficiently decide k-extendibility of any given bosonic Gaussian state. When the system to be extended comprises one mode only, we provide a closed-form solution. Implications of these results for the steerability of quantum states and for the extendibility of bosonic Gaussian channels are discussed. We then derive upper bounds on the distance of a k-extendible bosonic Gaussian state to the set of all separable states, in terms of trace norm and R'enyi relative entropies. These bounds, which can be seen as "Gaussian de Finetti theorems," exhibit a universal scaling in the total number of modes, independently of the mean energy of the state. Finally, we establish an upper bound on the entanglement of formation of Gaussian k-extendible states, which has no analogue in the finite-dimensional setting.

Journal Article Type Article
Publication Date Aug 2, 2019
Journal Physical Review Letters
Print ISSN 0031-9007
Electronic ISSN 1079-7114
Publisher American Physical Society
Peer Reviewed Peer Reviewed
Volume 123
Issue 5
Article Number 050501
APA6 Citation Lami, L., Khatri, S., Adesso, G., & M. Wilde, M. (2019). Extendibility of bosonic Gaussian states. Physical Review Letters, 123(5),
Keywords Quantum Physics; Other Condensed Matter; Mathematical Physics
Publisher URL
Additional Information Extendibility of Bosonic Gaussian States, Ludovico Lami, Sumeet Khatri, Gerardo Adesso, and Mark M. Wilde, Phys. Rev. Lett. 123, 050501


You might also like

Downloadable Citations